A note on parity constrained orientations

Abstract

This note extends a result of Frank, Jordán, and Szigeti [3] on parity constrained orientations with connectivity requirements. Given a hypergraph H, a non-negative intersecting supermodular set function p, and a preferred in-degree parity for every node, a formula is given on the minimum number of nodes with wrong in-degree parity in an orientation of H covering p.

This is a preview of subscription content, access via your institution.

References

  1. [1]

    C. Berge: Sur le couplage maximum d’un graphe, C. R. Acad. Sci. Paris 247 (1958), 258–259.

    MATH  MathSciNet  Google Scholar 

  2. [2]

    A. Frank: On the orientation of graphs, J. Combin. Theory B28 (1980), 251–261.

    MATH  Article  Google Scholar 

  3. [3]

    A. Frank, T. Jordán and Z. Szigeti: An orientation theorem with parity conditions, Discrete Applied Mathematics115 (2001), 37–45.

    MATH  Article  MathSciNet  Google Scholar 

  4. [4]

    A. Frank, T. Király and Z. Király: On the orientation of graphs and hypergraphs, Discrete Applied Mathematics131(2) (2003), 385–400.

    MATH  Article  MathSciNet  Google Scholar 

  5. [5]

    A. Frank, A. Sebő and É. Tardos: Covering directed and odd cuts, Mathematical Programming Study22 (1984), 99–112.

    MATH  Google Scholar 

  6. [6]

    M. Makai: Parity problems of combinatorial polymatroids, PhD thesis, Eötvös University, Budapest, (2007).

    Google Scholar 

  7. [7]

    M. Makai and J. Szabó: The parity problem of polymatroids without double circuits, EGRES Technical ReportTR-2006-08, www.cs.elte.hu/egres.

  8. [8]

    L. Nebeský: A new characterization of the maximum genus of a graph, Czechoslovak Math. J. 31(106) (1981), 604–613.

    MathSciNet  Google Scholar 

  9. [9]

    Gy. Pap: A constructive approach to matching and its generalizations, PhD thesis, Eötvös University, Budapest, (2006).

    Google Scholar 

Download references

Author information

Affiliations

Authors

Corresponding author

Correspondence to Tamás Király.

Additional information

Research is supported by OTKA grants K60802, TS049788 and by European MCRTN Adonet, Contract Grant No. 504438.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Király, T., Szabó, J. A note on parity constrained orientations. Combinatorica 29, 619–628 (2009). https://doi.org/10.1007/s00493-009-2411-8

Download citation

Mathematics Subject Classification (2000)

  • 05B35
  • 05C65
  • 05C40